Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 34, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 3, 2007, 7:02 PM MST for Gila County, Arizona. It took effect at Aug 3, 2007, 7:14 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 7:02 PM MST (02:02 UTC)
- In effect from
- Aug 3, 2007, 7:14 PM MST
- Expired
- Aug 3, 2007, 10:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Whole counties
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2570 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 040214
FFWPSR
AZC007-040500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
702 PM MST FRI AUG 3 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF GLOBE...
* UNTIL 1000 PM MST
* AT 700 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT OVER ONE AND ONE HALF INCH OF RAIN HAD FALLEN ACROSS LARGE
PORTIONS OF SOUTH CENTRAL GILA COUNTY DURING THE LAST COUPLE OF
HOURS. THIS RAIN HAS FALLEN OVER MUCH OF THE SAME LOCATIONS THAT
RECEIVED RAIN THE LAST FEW DAYS. ADDITIONAL HEAVY RAINFALL IS
POSSIBLE
FLOODING WAS REPORTED AT 7 PM BY A WEATHER SERVICE SPOTTER ON US
HIGHWAY 60 JUST WEST OF MIAMI.
RAPID RUNOFF OF RAINFALL WILL LIKELY CAUSE FLASH FLOODING. ROCK
AND MUD SLIDES ARE ALSO POSSIBLE.
MOTORISTS TRAVELING IN THE WARNED AREA...ESPECIALLY ALONG STATE
ROUTES 88 AND 60 SHOULD BE ALERT FOR FLOODED ROADWAYS AND WATER
FLOWING HIGH IN AREA WASHES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INSPIRATION...HILLTOP...SAWMILL...MIAMI AND CLAYPOOL
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3336 11098 3315 11088 3300 11077 3312 11069
3318 11054 3321 11043 3332 11047 3340 11042
3344 11028 3362 11028 3382 11037 3383 11051
3385 11056 3380 11067 3364 11078 3369 11083
3354 11107
$$
MCLANE2 follow-up statements
000
WGUS75 KPSR 040400
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
858 PM MST FRI AUG 3 2007
AZC007-040500-
GILA AZ-
858 PM MST FRI AUG 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MST FOR
SOUTH CENTRAL GILA COUNTY...
AT 825 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS IN MIAMI REPORTED NO
SIGNIFICANT FLOODING...HOWEVER...WATER WAS FLOWING ACROSS PORTIONS
OF SYKES ALLEY AND CORDOVA AVENUE.
AT 845 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ONE AND ONE HALF TO OVER TWO INCHES OF RAIN HAD FALLEN SINCE
EARLY EVENING OVER PORTIONS OF SOUTHERN GILA COUNTY. HEAVIEST
AMOUNTS HAD OCCURRED OVER PINAL CREEK...NORTHWEST OF CLAYPOOL...AND
THE HEADWATERS OF THE SALT RIVER BASIN.
RAINFALL CONTINUES TO FALL OVER MOST OF THE WARNED AREA...ESPECIALLY
THE PINAL MOUNTAINS AND MUCH OF THE TONTO NATIONAL FOREST. RAINFALL
RATES HAVE DECREASED TO AROUND ONE QUARTER TO ONE HALF INCH PER
HOUR...BUT ANY ADDITIONAL RAIN THAT FALLS WILL QUICKLY RUNOFF AND
WORSEN EXISTING FLOOD CONDITIONS.
MOTORISTS NEED TO BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED
ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3336 11098 3315 11088 3300 11077 3312 11069
3318 11054 3321 11043 3332 11047 3340 11042
3344 11028 3362 11028 3382 11037 3383 11051
3385 11056 3380 11067 3364 11078 3369 11083
3354 11107
$$
MCLANE000
WGUS75 KPSR 040459
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
957 PM MST FRI AUG 3 2007
AZC007-040507-
GILA AZ-
957 PM MST FRI AUG 3 2007
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL GILA COUNTY WILL BE
ALLOWED TO EXPIRE AT 1000 PM MST...
AT 950 PM MST...DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD TAPERED
OFF ACROSS THE WARNED AREA. AS OF THAT TIME...NO ADDITIONAL REPORTS
OF FLOODING HAD BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE.
SOME LIGHT RAIN WILL CONTINUE THROUGH MIDNIGHT...THOUGH NO
ADDITIONAL THREAT OF FLASH FLOODING IS EXPECTED.
THE NATIONAL WEATHER SERVICE WILL THEREFORE ALLOW THE FLASH FLOOD
WARNING FOR SOUTH CENTRAL GILA COUNTY TO EXPIRE.
MOTORISTS SHOULD CONTINUE TO BE VIGILANT...AS SOME PONDING OF WATER
WILL REMAIN ON ROADWAYS AND CREEKS...STREAMS...AND WASHES WILL HAVE
RAPID AND HIGH WATER FLOWS.
LAT...LON 3336 11098 3315 11088 3300 11077 3312 11069
3318 11054 3321 11043 3332 11047 3340 11042
3344 11028 3362 11028 3382 11037 3383 11051
3385 11056 3380 11067 3364 11078 3369 11083
3354 11107
$$
MCLANEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:45 PM MST, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 3, 4:45 PM MST, 2 hours 17 minutes before
AZZ020>028-CAZ030>033-040600- AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION NATIONAL WEATHER SERVICE PHOENIX AZ 445 PM MST FRI AUG 3 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... THERE WILL BE A CHANCE OF STORMS TONIGHT OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA AND A SLIGHT CHANCE ELSEWHERE...MAINLY THE SOUTH-CENTRAL ARIZONA DESERTS. OVER THE WEEKEND...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS FAR NORTHWEST MEXICO AND PORTIONS OF SOUTHERN ARIZONA. THIS WILL LEAD TO IMPROVED CHANCES FOR SHOWERS AND THUNDERSTORMS. A VERY BROAD UPPER LEVEL LOW WILL APPROACH THE REGION FROM THE NORTHWEST BY EARLY NEXT WEEK. THIS WILL SPREAD SOUTHWESTERLY WINDS ACROSS THE AREA...RESULTING IN A DOWNTREND IN THE CHANCES FOR SHOWERS AND THUNDERSTORMS. BY WEDNESDAY... SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE HIGHER TERRAIN OF EASTERN ARIZONA...WITH DRY WEATHER ACROSS THE LOWER DESERTS. TEMPERATURES WILL BE NEAR NORMAL SATURDAY WITH COOLER TEMPERATURES SUNDAY AND MONDAY. THIS WILL BE FOLLOWED BY A GRADUAL WARMING TREND INTO THURSDAY...BUT TEMPERATURES WILL REMAIN WITHIN A FEW DEGREES OF SEASONAL NORMALS. && .SHORT TERM... TONIGHT THROUGH MONDAY... EVEN LESS SHOWER ACTIVITY WITHIN THE FORECAST AREA TODAY BUT OUTSIDE OF IT THERE ARE MORE STORMS THAN YESTERDAY. THUS HELD ON TO POPS. AS PREVIOUSLY DISCUSSED...THE LOW OVER CHIHUAHUA WILL MOVE WESTWARD OVER THE WEEKEND. PROGS ARE INDICATING THAT FAVORABLE UPPER LEVEL FLOW WILL TEND TO REMAIN OVER SOUTHEAST ARIZONA. ALSO...TEMPERATURES ALOFT WILL REMAIN WARM FOR NOT A LOT OF DESTABILIZATION. THUS HELD ON TO CONSERVATIVE POPS MAKING ONLY MINOR CHANGES TO EXTEND SLIGHT CHANCE OF PRECIP FURTHER WEST. GFS EVENTUALLY BRINGS THE FEATURE NORTHWARD INTO ARIZONA MONDAY THOUGH NOT MUCH ADVERTISED IN THE WAY OF DYNAMICS. TOO MUCH UNCERTAINTY REMAINS IN ORDER TO BE CONFIDENT IN PREDICTING THAT ANY PARTICULAR DAY WILL BE CONSIDERABLY MORE ACTIVE THAN ANOTHER. TIMING OF THE CHIHUAHUA LOW SUGGESTS SATURDAY AND SUNDAY WILL BE MAIN WINDOW FOR STORM ACTIVITY. HOWEVER...PROGS ARE DEFINITELY INDICATING COOLER HIGH TEMPERATURES SUNDAY AND MONDAY COMPARED TO TODAY AND SATURDAY. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... EXTENDED FORECAST TRENDS REMAIN ON TRACK WITH INFLUENCE OF DRIER SOUTHWESTERLY FLOW DEVELOPING AS A TROUGH OVER THE PACIFIC NORTHWEST COAST SLOWLY SLIDES SOUTHWARD. THE TROUGH DOESNT GET TOO FAR SOUTH THOUGH ACCORDING TO OPERATIONAL GFS...GFS ENSEMBLE MEAN...AND ECMWF. SO NO BIG COOLING IN STORE. && .AVIATION... AUG 3 2340 UTC (AUG 3 1640 MST) AS OF 4 PM CONVECTION VERY LIMITED OVER THE LOWER DESERTS...AS TEMPS ALOFT ARE QUITE WARM...AND LOW LEVEL MOISTURE HAS DECREASED NOTABLY FROM 24 HOURS AGO. STEERING WINDS ALOFT OVER CENTRAL DESERTS ARE ALSO WEAK WHICH WILL LIMIT THREAT FOR STORMS OVER THE HIGHER TERRAIN MOVING INTO OUR LOWER DESERTS. STORMS WERE FIRING OVER ZONE 24...BUT THEY WERE SLOWLY DEVELOPING TO THE WEST...AND THERE IS ABOUT A 20 PERCENT CHANCE FOR A THUNDERSTORM TO MOVE INTO THE GREATER PHOENIX AREA. IF THAT DOES HAPPEN...IT WOULD PROBABLY NOT BE TIL AT LEAST 7 PM. HAVE OPTED NOT TO INCLUDE ANY MENTION OF THUNDERSTORMS IN THE KPHX/KIWA TAF AT THIS TIME...BUT WILL CLOSELY MONITOR THE SITUATION AND AMEND IF NEEDED. WE SHOULD SEE DEBRIS CLOUDS MOVE INTO THE CENTRAL DESERTS OVERNIGHT TONIGHT...BUT BASES SHOULD STAY GENLY AOA 10K FEET. AIRMASS RATHER DRY AND STABLE OUT WEST...AND THERE IS NO THREAT FOR CONVECTION OVER SERN CA AND THE WESTERN DESERTS. AFTERNOON CU...WITH BASES AROUND 8K FEET...SHOULD DISSIPATE AFTER SUNSET...THEN SKIES SHOULD BE MOSTLY CLEAR FOR THE REST OF TONIGHT. VFR CONDITIONS AND NO AVIATION CONCERNS EXPECTED AT KYUM/KIPL/KBLH NEXT 24 HOURS. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... AUG 3 2230 UTC (AUG 3 0330 MST) AFTER A RELATIVE UPSWING IN TSTM COVERAGE ACROSS MAINLY AZ FIRE WX ZONES THIS WEEKEND...WE SHOULD EXPERIENCE A GRADUAL DRYING TREND THRU THE FIRST PART OF NEXT WEEK. THESE LOWER RELATIVE HUMIDITIES WILL BE IMPORTED INTO THE AREA AS A TROUGH OF LOW PRESSURE OVER THE PACIFIC NORTHWEST MOVES INLAND ACROSS THE NRN TIER OF STATES AND TURNS THE FLOW OVER AZ/SE CA TO A MORE SWLY DIRECTION. AS THE AIRMASS DRIES...WE SHOULD ALSO SEE WARMER AFTERNOON TEMPS NEXT WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...AJ LONG TERM...AJ AVIATION...ESTLE FIRE WX...ESTLE
Hazardous weather outlook, Aug 3, 5:02 AM MST, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 502 AM MST FRI AUG 3 2007 AZZ024-041200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 502 AM MST FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALIZED HEAVY RAINFALL...WHICH COULD LEAD TO THE DEVELOPMENT OF FLASH FLOODING. STRONG...POSSIBLY DAMAGING...WINDS WILL ALSO BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY...DECREASING TO A SLIGHT CHANCE BY WEDNESDAY. LOCALIZED HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN THE PRIMARY THREAT...THOUGH STRONG...DAMAGING WINDS WILL REMAIN POSSIBLE WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021>023-027-028-041200- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 502 AM MST FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALIZED HEAVY RAINFALL...WHICH COULD LEAD TO THE DEVELOPMENT OF FLASH FLOODING. STRONG...POSSIBLY DAMAGING...WINDS WILL ALSO BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE SATURDAY...DECREASING TO A SLIGHT CHANCE SUNDAY THROUGH WEDNESDAY. LOCALIZED HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN THE PRIMARY THREAT...THOUGH STRONG...DAMAGING WINDS WILL REMAIN POSSIBLE WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. INIGUEZ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:02 PM MST | Flood Watch | PSR | 5 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.